Discussions that mention valium

Pain Management board


Hi all other TN sufferers: It is now two months since you wrote your message which I just found on this message board after joining today. I am now 60 y/o and was dx'd with TN in 2001 after having severe facial pain for two years following a botched novocaine injection during a root canal. It has now become bilateral so the pain mgmt doc said I have "atypical facial neuralgia". Well, there's nothing atypical about it because I've heard of many people who have TN pain on both sides. Mine is not getting any better and I've now been switched from morphine to oxycodone, and I'm scared, so very scared because I believe I'm having a personality change since taking the oxycodone. I can't take any of the usual drugs given like neurontin, etc. because I have bad reactions to them (actual hallucinations have occurred) so the pain doc can only give me pain meds, opiods which have ruined my life. I'm so afraid that I'm losing my mind. Oxycodone, Norco, Baclofen, Valium, Benadryl --- nothing takes away the pain which is in all three segments of the nerve (V1, V2, V3) I just learned those designations a few days ago.

Oh, what am I going to do? I lost who I was today after taking a nap and didn't even know where I was. I tried to make dinner but didn't recognize my house, saw myself like I a shadwow walking around the house. Luckily I recognized my son and husband, and they took over making dinner. This all started after I started the oxycodone, never happened with the morphine (Kadian), which never helped the pain either. Oh the oxycodone will take it away for a while, but I have to spend my day in bed just to get through. Is this living? Is it??? I might not be able to get out to vote on Tuesday but I'll crawl the three blocks to the voting booths if I have too. Don't woory, my husband will drive me.

I also have scleroderma and polymyositis, for which I've taken prednisone, and did that medication play havoc with my mind - put me into a rage stage, not like anabolic steroids do, but it sure changed my personality for a while.

I just need to find out if anybody else has problems with oxycodone. I've aksed my pharmacist, but he's no help. None of them have been really, and the pain doc just says he doesn't know what else to do ... cut the nerve???? Yeah right. Have I lived long enough now? NO!! I haven't seen any grandchildren yet (what are my kids waiting for?!!), but how will I be able to be a grandmother if I'm drugged all the time. I can't crochet anymore; it hurts to read and I can't concentrate; I had to stop my work of over 30 years doing medical transcription because I can barely type anymore ... it is taking me a long time to even type this and I can't remember how to spell some of the words. My job was my life just like my family is, and now the job is gone and my family seems to be estranged from me because they don't "see" the pain in my face and can't really know what I'm going through, even though they are supportive.

I'm just so very scared.